Alert archive / Texas / Freeze Warnings in 2012
Freeze Warning 3, NWS Fort Worth, TX
NWS Fort Worth, TX issued this freeze warning at Nov 12, 2012, 3:16 PM CST for 30 counties in Texas. It took effect at Nov 13, 2012, 3:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2012, 3:16 PM CST (21:16 UTC)
- In effect from
- Nov 13, 2012, 3:00 AM CST
- Expired
- Nov 13, 2012, 9:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Fort Worth, TX
All 30 counties
Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Ellis County, TX, Falls County, TX, Freestone County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hopkins County, TX, Hunt County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Navarro County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Tarrant County, TX, Van Zandt County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1722 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -215 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
005 WWUS74 KFWD 122116 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 316 PM CST MON NOV 12 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM UNTIL 9 AM TUESDAY... .DRY AIR...LIGHT WINDS...AND A CLEAR SKY WILL ALLOW FOR TEMPERATURES OVERNIGHT TO DROP TO OR BELOW FREEZING. TXZ095-104>107-118>123-133>135-142>148-156>162-174-175-130530- /O.NEW.KFWD.FZ.W.0003.121113T0900Z-121113T1500Z/ LAMAR-COLLIN-HUNT-DELTA-HOPKINS-TARRANT-DALLAS-ROCKWALL-KAUFMAN- VAN ZANDT-RAINS-JOHNSON-ELLIS-HENDERSON-MILLS-HAMILTON-BOSQUE- HILL-NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN- FALLS-LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...PARIS...PLANO...GREENVILLE...COMMERCE... COOPER...SULPHUR SPRINGS...FORT WORTH...ARLINGTON...DALLAS... ROCKWALL...TERRELL...KAUFMAN...FORNEY...WILLS POINT...CANTON... GRAND SALINE...VAN...EDGEWOOD...EMORY...POINT...EAST TAWAKONI... CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN... GLENN HEIGHTS...ATHENS...GUN BARREL CITY...GOLDTHWAITE... HAMILTON...HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO... CORSICANA...TEAGUE...FAIRFIELD...PALESTINE...LAMPASAS... COPPERAS COVE...GATESVILLE...KILLEEN...TEMPLE...FORT HOOD... WACO...MARLIN...MEXIA...GROESBECK...BUFFALO...CENTERVILLE... JEWETT...OAKWOOD...CAMERON...ROCKDALE...HEARNE...FRANKLIN... CALVERT 316 PM CST MON NOV 12 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST TUESDAY. * TEMPERATURES...OVERNIGHT LOWS WILL FALL BETWEEN 25 AND 32 DEGREES. TEMPERATURES WILL FALL BELOW FREEZING BETWEEN 3 AND 5 AM AND REMAIN BELOW FREEZING UNTIL A COUPLE OF HOURS AFTER SUNRISE. * IMPACTS...TENDER VEGETATION MAY BE KILLED IN FREEZING WEATHER. AUTOMATIC SPRINKLER SYSTEMS MAY CREATE ICY PATCHES ON ROADS AND DRIVEWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS THAT THE SEASONS FIRST EPISODE OF SUB- FREEZING TEMPERATURES ARE LIKELY TO OCCUR. THESE CONDITIONS WILL KILL SENSITIVE PLANTS AND RESIDENTS ARE ADVISED TO PROTECT TENDER VEGETATION. AUTOMATIC SPRINKLER SYSTEMS SHOULD ALSO BE TURNED OFF TO AVOID CREATING ICE PATCHES ON NEARBY ROADS...DRIVEWAYS...AND SIDEWALKS. && $$
3 follow-up statements
158 WWUS74 KFWD 130419 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1019 PM CST MON NOV 12 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM UNTIL 9 AM TUESDAY... .POLAR HIGH PRESSURE WILL RESIDE ACROSS NORTH TEXAS INTO TUESDAY. DRY AIR...LIGHT WINDS...AND A CLEAR SKY WILL ALLOW FOR TEMPERATURES OVERNIGHT TO DROP TO...OR BELOW THE FREEZING MARK. TXZ095-104>107-118>123-133>135-142>148-156>162-174-175-131030- /O.CON.KFWD.FZ.W.0003.121113T0900Z-121113T1500Z/ LAMAR-COLLIN-HUNT-DELTA-HOPKINS-TARRANT-DALLAS-ROCKWALL-KAUFMAN- VAN ZANDT-RAINS-JOHNSON-ELLIS-HENDERSON-MILLS-HAMILTON-BOSQUE- HILL-NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN- FALLS-LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...PARIS...PLANO...GREENVILLE...COMMERCE... COOPER...SULPHUR SPRINGS...FORT WORTH...ARLINGTON...DALLAS... ROCKWALL...TERRELL...KAUFMAN...FORNEY...WILLS POINT...CANTON... GRAND SALINE...VAN...EDGEWOOD...EMORY...POINT...EAST TAWAKONI... CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN... GLENN HEIGHTS...ATHENS...GUN BARREL CITY...GOLDTHWAITE... HAMILTON...HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO... CORSICANA...TEAGUE...FAIRFIELD...PALESTINE...LAMPASAS... COPPERAS COVE...GATESVILLE...KILLEEN...TEMPLE...FORT HOOD... WACO...MARLIN...MEXIA...GROESBECK...BUFFALO...CENTERVILLE... JEWETT...OAKWOOD...CAMERON...ROCKDALE...HEARNE...FRANKLIN... CALVERT 1019 PM CST MON NOV 12 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CST TUESDAY... * TEMPERATURES...OVERNIGHT LOWS WILL FALL BETWEEN 25 AND 32 DEGREES. TEMPERATURES WILL FALL BELOW FREEZING WELL AFTER MIDNIGHT AND REMAIN BELOW FREEZING THE FIRST COUPLE OF HOURS AFTER SUNRISE. * IMPACTS...TENDER VEGETATION MAY BE KILLED IN FREEZING WEATHER. AUTOMATIC SPRINKLER SYSTEMS MAY CREATE ICY PATCHES ON ROADS AND DRIVEWAYS...MAKING CONDITIONS HAZARDIOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS THAT THE SEASONS FIRST EPISODE OF SUB- FREEZING TEMPERATURES ARE LIKELY TO OCCUR. THESE CONDITIONS WILL KILL SENSITIVE PLANTS AND RESIDENTS ARE ADVISED TO PROTECT TENDER VEGETATION. AUTOMATIC SPRINKLER SYSTEMS SHOULD ALSO BE TURNED OFF TO AVOID CREATING ICE PATCHES ON NEARBY ROADS...DRIVEWAYS...AND SIDEWALKS. && $$ 05/
216 WWUS74 KFWD 131004 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 404 AM CST TUE NOV 13 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM UNTIL 9 AM TUESDAY... .DRY AIR AND LIGHT WINDS HAVE ALLOWED FOR TEMPERATURES TO DROP BELOW FREEZING THIS MORNING. TXZ095-104>107-118>123-133>135-142>148-156>162-174-175-131500- /O.CON.KFWD.FZ.W.0003.000000T0000Z-121113T1500Z/ LAMAR-COLLIN-HUNT-DELTA-HOPKINS-TARRANT-DALLAS-ROCKWALL-KAUFMAN- VAN ZANDT-RAINS-JOHNSON-ELLIS-HENDERSON-MILLS-HAMILTON-BOSQUE- HILL-NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN- FALLS-LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...PARIS...PLANO...GREENVILLE...COMMERCE... COOPER...SULPHUR SPRINGS...FORT WORTH...ARLINGTON...DALLAS... ROCKWALL...TERRELL...KAUFMAN...FORNEY...WILLS POINT...CANTON... GRAND SALINE...VAN...EDGEWOOD...EMORY...POINT...EAST TAWAKONI... CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN... GLENN HEIGHTS...ATHENS...GUN BARREL CITY...GOLDTHWAITE... HAMILTON...HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO... CORSICANA...TEAGUE...FAIRFIELD...PALESTINE...LAMPASAS... COPPERAS COVE...GATESVILLE...KILLEEN...TEMPLE...FORT HOOD... WACO...MARLIN...MEXIA...GROESBECK...BUFFALO...CENTERVILLE... JEWETT...OAKWOOD...CAMERON...ROCKDALE...HEARNE...FRANKLIN... CALVERT 404 AM CST TUE NOV 13 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * TEMPERATURES...MORNING LOWS WILL BE BETWEEN 25 AND 32 DEGREES. TEMPERATURES WILL REMAIN AT OR BELOW FREEZING THROUGH A COUPLE OF HOURS AFTER SUNRISE. * IMPACTS...TENDER VEGETATION MAY BE KILLED IN FREEZING WEATHER. AUTOMATIC SPRINKLER SYSTEMS MAY CREATE ICY PATCHES ON ROADS AND DRIVEWAYS...MAKING CONDITIONS HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS THAT THE SEASONS FIRST EPISODE OF SUB- FREEZING TEMPERATURES ARE LIKELY TO OCCUR. THESE CONDITIONS WILL KILL SENSITIVE PLANTS AND RESIDENTS ARE ADVISED TO PROTECT TENDER VEGETATION. AUTOMATIC SPRINKLER SYSTEMS SHOULD ALSO BE TURNED OFF TO AVOID CREATING ICE PATCHES ON NEARBY ROADS...DRIVEWAYS...AND SIDEWALKS. && $$
228 WWUS74 KFWD 131454 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 854 AM CST TUE NOV 13 2012 TXZ095-104>107-118>123-133>135-142>148-156>162-174-175-131600- /O.EXP.KFWD.FZ.W.0003.000000T0000Z-121113T1500Z/ LAMAR-COLLIN-HUNT-DELTA-HOPKINS-TARRANT-DALLAS-ROCKWALL-KAUFMAN- VAN ZANDT-RAINS-JOHNSON-ELLIS-HENDERSON-MILLS-HAMILTON-BOSQUE- HILL-NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN- FALLS-LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...PARIS...PLANO...GREENVILLE...COMMERCE... COOPER...SULPHUR SPRINGS...FORT WORTH...ARLINGTON...DALLAS... ROCKWALL...TERRELL...KAUFMAN...FORNEY...WILLS POINT...CANTON... GRAND SALINE...VAN...EDGEWOOD...EMORY...POINT...EAST TAWAKONI... CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN... GLENN HEIGHTS...ATHENS...GUN BARREL CITY...GOLDTHWAITE... HAMILTON...HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO... CORSICANA...TEAGUE...FAIRFIELD...PALESTINE...LAMPASAS... COPPERAS COVE...GATESVILLE...KILLEEN...TEMPLE...FORT HOOD... WACO...MARLIN...MEXIA...GROESBECK...BUFFALO...CENTERVILLE... JEWETT...OAKWOOD...CAMERON...ROCKDALE...HEARNE...FRANKLIN... CALVERT 854 AM CST TUE NOV 13 2012 ...FREEZE WARNING WILL EXPIRE AT 9 AM CST THIS MORNING... NEARLY ALL LOCATIONS IN THE WARNING ARE ABOVE 32 DEGREES...THUS THE FREEZE WARNING WILL EXPIRE AT 9 AM CST. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this freeze warning went out at Nov 12, 11:32 AM CST, 3 hours 44 minutes earlier.
Area forecast discussion, Nov 12, 11:32 AM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1132 AM CST MON NOV 12 2012 .AVIATION... VFR THROUGH TUESDAY MORNING UNDER A MOSTLY CLEAR SKY. A NORTH TO NORTHEAST WIND THIS AFTERNOON WILL BECOME LIGHT TONIGHT AND TURN TO THE SOUTHEAST ON TUESDAY. WIND SPEEDS WILL REMAIN AT OR BELOW 10 KNOTS THROUGH TUESDAY MORNING. 79 && .UPDATE... A SUNNY BUT CHILLY DAY WILL OCCUR ACROSS NORTH TEXAS TODAY. SEVERAL SITES WEST AND NORTH OF THE METROPLEX BEGAN THE DAY NEAR OR BELOW FREEZING WITH SOME LOCATIONS IN THE FAR NORTHWEST DIPPING INTO THE UPPER 30S. TEMPERATURES THIS AFTERNOON WILL WARM TO THE MID 50S AND LOWER 60S BUT IT WILL FEEL COOLER ACROSS ROUGHLY THE SOUTHERN HALF OF THE AREA WHERE WIND SPEEDS WILL REMAIN BETWEEN 10-15 KTS. A MORE WIDESPREAD FREEZE IS EXPECTED TONIGHT AND PLAN TO ISSUE A FREEZE WARNING WITH THE AFTERNOON PACKAGE. WE ARE STILL WORKING ON THE FINAL DETAILS...BUT EARLY THOUGHTS ARE TO INCLUDE MOST OF THE CWA IN THE FREEZE WARNING EXCEPT FOR THE FAR NORTHWESTERN COUNTIES THAT HAVE ALREADY FALLEN WELL BELOW FREEZING SEVERAL DAYS IN THE PAST MONTH AND A HALF. FOR THE UPDATE...ADJUSTED HIGH TEMPERATURES DOWN A DEGREE OR TWO ACROSS THE AREA BUT OTHERWISE ONLY MADE COSMETIC CHANGES TO THE HOURLY GRIDS. 82/JLD && .PREV DISCUSSION... /ISSUED 353 AM CST MON NOV 12 2012/ RAIN EXITED THE SOUTHEASTERN COUNTIES LATE SUNDAY EVENING. WITH SKIES HAVING CLEARED ACROSS ALL BUT THE SOUTHEASTERN-MOST COUNTIES AND GOOD COLD ADVECTION...TEMPERATURES HAVE FALLEN INTO THE 30S ACROSS THE NORTHERN TWO-THIRDS OF THE REGION...WITH 40S TO LOWER 50S ACROSS THE SOUTH AS OF 3 AM. EVEN WITH FULL INSOLATION TODAY...TEMPERATURES WILL ONLY REACH THE MID 50S NORTHWEST TO THE LOWER 60S SOUTHEAST. LIGHT WINDS...CLEAR SKIES AND A DRY AIRMASS IN PLACE WILL BE CONDUCIVE FOR STRONG RADIATIONAL COOLING TONIGHT. LOWS WILL FALL INTO THE MID 20S TO LOWER 30S ACROSS MOST OF NORTH TEXAS. HAVE NOT ISSUED A FREEZE WATCH...BUT WILL KEEP A MENTION OF A LIKELY FREEZE IN THE HAZARDOUS WEATHER OUTLOOK AND THE DAY SHIFT WILL ISSUE A FREEZE WARNING FOR LATE MONDAY NIGHT/TUESDAY MORNING IF THE CURRENT FORECAST TRENDS CONTINUE. DRY WEATHER WILL PREVAIL THROUGH THE WEEKEND. TEMPERATURES WILL GRADUALLY MODERATE TUESDAY NIGHT THROUGH SUNDAY...BUT WILL REMAIN BELOW NORMAL THROUGH FRIDAY...AND CLIMB TO NEAR NORMAL OVER THE WEEKEND. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 57 33 60 38 63 / 0 0 5 5 0 WACO, TX 58 28 60 32 63 / 0 0 5 0 0 PARIS, TX 56 29 59 35 60 / 0 0 5 5 0 DENTON, TX 57 27 61 33 63 / 0 0 5 5 0 MCKINNEY, TX 57 26 61 34 63 / 0 0 5 5 0 DALLAS, TX 57 34 61 39 63 / 0 0 5 5 0 TERRELL, TX 57 30 60 35 62 / 0 0 5 5 0 CORSICANA, TX 59 31 61 37 63 / 0 0 5 5 0 TEMPLE, TX 60 30 59 35 64 / 0 0 5 0 0 MINERAL WELLS, TX 57 27 59 31 63 / 0 0 5 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 79/82
Hazardous weather outlook, Nov 12, 3:51 AM CST, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 351 AM CST MON NOV 12 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131000- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 351 AM CST MON NOV 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. TEMPERATURES WILL LIKELY DROP BELOW FREEZING ACROSS A GOOD PORTION OF NORTH TEXAS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FREEZING TEMPERATURES WILL REMAIN A GOOD POSSIBILITY THROUGH TUESDAY MORNING. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.